T Nation

Sudden Loss of Strength/Stamina

Lately, I feel like my entire body is in a state of weakness and inflammation. For many years I’ve pushed my body to the limits with the assistance of steroids and prohormones. I’ve been traing since I was 12 and now I’m turning 36 and trying to clean-out my system and not take anything but protein, tribulus and multi vitamin/minerals.

Although I haven’t taken steroids in 3 years, I’ve still dabbled with prohormones off and on. Now that it’s been a few months since I’ve taken anything hormonal, I’m continuing to train the way I was before, doing high reps to failure with weights as heavy as 365lb x 12reps on bench, and 120lb dumbells x 12reps on military press.

I’m now noticing sharp drops in strength and stamina, and I’m getting sore as hell. Although my bodyweight hasn’t changed people are commenting on the fact that I look leaner in the face. Could it be that I have been holding water and that was helping me with my strength and stamina? Is the tribulus acting as a diuretic and dehydrating my muscles and making them weak? Is my glycogen retention so much lower now that I’m off “supplements” that it’s making me weak? Or have I been grotesquely overtrained and I’m finally experiencing a crash? Or a combination of all of them? I’ve also noticed that I haven’t really lost any strength on pulling movements. Only pushing movements have suffered, so I probably am overtraining…

So you were training balls to the wall for around 24 years on steroids and other shit, and now you are training the same way but not taking anything? Is that correct? If so then yes it is a combination of everything that is causing the loss of energy.

Steroids and pro-hormones don’t make you strong - they make you recover faster, which allows you to become strong faster. Without them, you’ll have to take your recovery measures more into account . You can still lift heavy or a lot, it’ll just take you longer to recover from it when you do.

Yes, thank you for the responses. Sometimes I just need others to confirm what I already know. It seems I will have to alter my routine.

Sounds like time for a deload week to me; that feeling is usually a sign to me that I don’t necessarily have to stop all training but cut some volume or weights